MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.The patient underwent a venogram to be treated for may thurners on the bilateral common iliac vein.The target lesion was a compression of 80% stenosis, mildly tortuous and a compression of severe calcification.Bilateral 18-90 wallstents were placed, and post dilatation was done with two 6/5.8/75 xxl balloon catheters.Both balloons inflated at 5 atmospheres until it was noted that one of the balloons would not hold pressure.Upon removing, a small hole was identified.The device was replaced for another of the same model to complete the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: xxl device was returned for analysis.A visual examination was performed on the balloon which was not folded which indicates that the balloon was subjected to positive pressure.The balloon was attached to an encore inflator.It was subjected to positive pressure and deionised water was observed to be leaking from the balloon where a balloon was found located 14mm proximal from the distal markerband.The rated burst pressure for this device is 8 atmospheres as per xxl specification.The shaft and tip underwent a visual and tactile examination where a shaft kink approximately 1mm distal from the distal end of the hub was found.No issues with the tip of the device.
 
Event or Problem Description

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18906172
Report Number2124215-2024-15077
Device Sequence Number20793305
Product Code KNQ
UDI-Device Identifier08714729163114
UDI-Public08714729163114
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0031605128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown